MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH COMPRESSION/DISTRACTION INSTRUMENT; INSTRUMENT COMPRESSION

OBERDORF SYNTHES PRODUKTIONS GMBH COMPRESSION/DISTRACTION INSTRUMENT; INSTRUMENT COMPRESSION
Catalog Number 03.111.021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Investigation summary: visual inspection: visual inspection of the returned device has shown that the set screw that retains the thumb screw is broken off and not returned for evaluation.The broken threaded part of set screw is stuck in the thread hole.Furthermore, the device is in a used condition.Functional test / dimensional inspection: due to the missing / broken set screw dimensional inspection was not possible.However, dimensional inspection and functional test were performed at the time of manufacturing with no non-conformities documented.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.As indicated in the manufacturing documents, the gear was assembled in one work step.This step includes the gluing of the gear into the gear holder and the gluing of the gear end cap (gear end cap is the missing set screw).If the components were not glued, the gear would not hold also.However, the gear was fitted correctly and complete.Investigation summary: the complaint is confirmed as the set screw is broken off.Based that the set screw is broken off which retains the thumb screw did lead to loose the thumb screw.The instrument conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.Unfortunately, we are not able to determine the exact cause of this complaint.Based on our investigations, we only can assume that the mounted construct encountered unintended forces, such as excessive force application during compression / distraction, which finally caused the breakage of the set screw.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot: part number: 03.111.021, lot number: t942223, manufacturing site: (b)(4), release to warehouse date: oct 29, 2010.A review of the device history records was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the compression/distraction instrument malfunctioned.There was no patient consequence.There is no further information available.This report is for one (1) compression/distraction instrument.This is report 1 of 1 for (b)(4).

Brand Name
COMPRESSION/DISTRACTION INSTRUMENT
Common Device Name
INSTRUMENT COMPRESSION
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10713906
Report Number8030965-2020-08100
Device Sequence Number17070977
Product Code HWN
UDI-Device Identifier07611819375819
UDI-Public(01)07611819375819
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.021
Device Lot NumberT942223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1